JEANNE069   1,871
SparkPoints
1,000-2,499 SparkPoints
 
 
JEANNE069's Recent Blog Entries

Hypoparathyroidism

Sunday, September 04, 2011

My lips lately have been tingling. You know how when your hand or foot falls asleep and that tingling feeling you get when it starts to wake up ... that's what it feels like. My fear was that this was some complication I did not know about. So ... went to MayoClinic.com and typed that in as my symptom and came up with hypoparathyroidism.

According to the MayoClinic, tingling or burning (paresthesias) in your fingertips, toes and lips is a symptom. So is muscle aches or cramps affecting your legs, feet, abdomen or face; twitching or spasms of your muscles, particularly around your mouth, but also in your hands, arms and throat; fatigue or weakness (very tired lately); painful menstruation (past that stage so ...); patchy hair loss (yeah); dry, coarse skin (oh yeah); brittle nails (I have no nails of which to speak); anxiety or nervousness (yes); headaches (migranes actually); depression (yes - figured it was because I was laid off in July tho); mood swings (my family would definitly say yes to this one); and memory problems (I have noticed a lack of concentration but figured it was stress).

One of the complications is heart arrhythmias and fainting, even heart failure. I have fainted quite a fell times since February but again figured it was stress related.

Has anyone ever actually heard of this condition? Any connection to diabetes? I have type 2. The Mayo Clinic suggests (wisely so) seeing the family doctor and getting some blood work done but without health insurance that so is not going to happen!

And the cycle of stress continues ...

  
  Member Comments About This Blog Post:

RUBYTWOSDAY 9/4/2011 7:35PM

    I have hypothyroidism. I have to take medication to compensate for a sluggish thyroid. A lot of the symptoms you listed are definitely symptoms. You should have it checked out with a doctor. A simple blood test will tell if this is what's ailing you.

Report Inappropriate Comment
QUARKY 9/4/2011 12:53PM

    It's a good idea to go to the doc to get properly tested because those symptoms can belong to other conditions too. And then the doc can treat you as well, to improve the condition. But if you can't afford health care, then maybe take calcium and vitamin D3 supplements, as that is what they'd give you anyway.

Report Inappropriate Comment


Step Out for Diabetes!

Thursday, August 25, 2011

With my daughter's encouragement I am going to do a 5k Walk for Diabetes in October. Check out our site -- TEAM ECKMAN -- at http://main.diabetes.org/site/TR?team_id=5
18273&fr_id=7815&pg=team if you would like to join or donate. Thank you.

  
  Member Comments About This Blog Post:

JEANNE069 8/26/2011 9:01AM

    This is my first year and I have to admit that I am incredibly nervous! I'd be so embarrassed if I can't finish or if I have a heart attack walking next to my daughter. I've started walking most nights but ... still nervous.

Report Inappropriate Comment
STLOUISWOMAN 8/25/2011 9:06PM

    I did that last year. Iíve been trying to decide if I could (physically) do it again this year. Iím not going to have a team this year, but if I can walk, I will.
emoticon

Report Inappropriate Comment


Published an article on Holistic Cancer Programs

Thursday, August 25, 2011

http://factoidz.com/holistic-cancer-progra
ms-in-mexico/

  


Today's Blog: Blood Glucose Levels

Friday, July 22, 2011

http://facingdiabetes.blogspot​.com/
facingdiabetes.blogspot​.com/

  
  Member Comments About This Blog Post:

PICKLEDGINGER2 7/22/2011 6:56AM

  Have a good day.



Report Inappropriate Comment


Med Scare

Wednesday, March 16, 2011

I recently went to the dentist (after missing last two years appointments) and my mouth is in horrible shape. I needed root canal on either side BEFORE he could clean them since the one side really hurt and is puffy from infection. I was a little nervous since I had never had one done before. OMG piece of cake. I sat and watched tv while he did his thing! Then he gave me an anti-biotic (i forget the name but it begins with a C). I was supposed to take it 4 times a day. Every time I took one of these horse pills I got SO nauseated. I even got heat flashes and felt like I was going to faint. I went home and checked my sugar. I normally hover between 105 - 125 but I was 161 that afternoon.

After being called on it at work (evidently it had an effect I had not noticed), I called the pharmacy to make sure it should not have a reaction to the metformin I take for my diabetes. She said nope all should be fine but that she had probs with that one too. So I called the dentist. He promptly told me to stop taking them until he sees me again on the 23rd (for the 2nd root canal).

Last night I ran into a couple from church as we were out at market (lots of veggies!). When I told them about it, she giggled and said that antibiotics RAISE sugar levels. Her husband said it could take up to THREE weeks to get the drug out of my system completley.

I so need to learn how to manage this.

  


1 2 Last Page